| Catalog Number |
RLT231412 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient was treated with a gore® excluder® aaa endoprosthesis.During the procedure, blood leaked from the handle.The physician reported that they had to deploy the device more hastily because of the handle leak.
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The device evaluation showed the following: engineering removed the handle covers and the spine was examined.The manifold assembly contained dried blood.The septum appeared to be intact with no obvious damage.The glue ports were inspected and appeared to be filled with glue and cured.Purple dyed water was pressurized through the septum into the manifold area to determine the location of the leakage.Purple dyed water was observed externally, towards the guidewire trough.Based on the findings from this evaluation, the observation ¿blood leaked from the handle¿, was confirmed.The likely cause for the observed leakage was an incomplete seal caused by an insufficient amount of glue in the guidewire trough.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The manufacturing records and the returned device delivery system were evaluated.The evaluation showed the following: the septum appeared to be intact with no obvious damage.The glue ports were inspected and appeared to be filled with glue and cured.Purple dyed water was pressurized through the septum into the manifold area to determine the location of the leakage.Purple dyed water was observed externally, towards the guidewire trough.A review of the manufacturing records indicated the lot met pre-release specifications.Based on the findings from this evaluation, the observation ¿blood leaked from the handle¿, was confirmed.The likely cause for the observed leakage was an incomplete seal caused by an insufficient amount of glue in the guidewire trough.
Event or Problem Description
It was reported that on december 13, 2023, a patient was treated with a gore® excluder® aaa endoprosthesis.During the procedure, blood leaked from the handle.The physician reported that they had to deploy the device more hastily because of the handle leak.